MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° CROSSFIRE INSERT 36 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° CROSSFIRE INSERT 36 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 621-00-36F
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348); Reaction (2414)
Date of Event 09/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer however, explant photos show wear.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Not returned to the manufacturer.
 
Event or Problem Description
Head disassociation revision, trunionosis, infected hip with placement of stem and all poly cup.(b)(6) 2018: explant photos show trunnion damage and poly wear.
 
Additional Manufacturer Narrative
An event regarding infection and wear/damage of a trident liner was reported.The infection could not be confirmed, however, wear/damage could be confirmed based on the photograph of the explanted devices.Methods and results: device evaluation and results: the reported device was not returned however photographs were provided for review.The photographs show an image of the stem in-situ and also an image of the recently explanted stem, head and liner.Blood and tissue are visible on the recently explanted components.The trunnion of the stem which locks into the mating head has worn to a point.The liner is severely worn and damaged.From the images provided, no visible issues can be identified on the explanted head.Medical records received and evaluation: no medical records were received for review with a clinical consultant device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot or sterile lot conclusion based on the provided information wear/damage of the liner is confirmed- the photographs show an image of the stem in-situ and also an image of the recently explanted stem, head and liner.Blood and tissue are visible on the recently explanted components.The trunnion of the stem which locks into the mating head has worn to a point.The liner is severely worn and damaged.From the images provided, no visible issues can be identified on the explanted head.Infection cannot be confirmed and the exact cause of the wear event could not be determined because insufficient information was provided.Additional information, including operative reports, progress notes, x-rays, pathology reports indicating the strain of infection and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRIDENT 0° CROSSFIRE INSERT 36 MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8054634
Report Number0002249697-2018-03667
Device Sequence Number19341689
Product Code LPH
UDI-Device Identifier07613327023756
UDI-Public07613327023756
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K021911
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2014
Device Catalogue Number621-00-36F
Device Lot NumberMHR2N0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight108